Aa
A
A
Close
1094370 tn?1317138425
Symptoms acting up and I'm worried
Good Afternoon everyone,

I started my treatment almost exactly four weeks ago.  However, I messed up and was only taking half the amoxicillian that I should have been taking and increased that last week.

The last couple of days, my left leg has been vibrating quite a bit and it's worrying me.  Is this to be expected while on treatment?  That symptoms will flair every once in a while?  I mean the vibration always comes and goes but has been quite steady now for two days and I'm feeling a little freaked out.  Then last night in bed, my left leg had a pretty bad muscle spasm that made me practically jump out of bed.  Ugh

Thanks.

Carrie
Cancel
6 Answers
6 Answers
Page 1 of 1
Avatar universal
Two things:

--Call the doc's office and report the symptom.  See what they say.

--Are you taking magnesium supplements?  If so, what kind and how much?

Not to worry.  J.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1094370 tn?1317138425
Hi Jackie:  No, I'm not taking magnesium....what kind should I take?
Comment
Cancel
1094370 tn?1317138425
Comment
Comment
Submit Comment
Avatar universal
It's always good to check with your doc before adding supplements in case they might interact with your meds or your medical condition.

That said, I have read that Lyme tends to use up magnesium, which doesn't show as low on blood tests because most magnesium (Mg) is held inside cells, not in the blood stream, so if you're low, the blood tests don't show it until it's really low.

I have also read that any Mg ending in "-ate" is most absorbable.  Mg malate, Mg aspartate, Mg citrate, etc.  I take a kind called Magnesium CAO, which is citrate, aspartate and orotate combined, but have taken other types too.  I don't know which one is 'better.'

I had a non-Lyme doc warn me I could damage my kidneys taking Mg supplements, but then read somewhere else that you'll get diarrhea before that happens.  Dunno.  

Low Mg can cause muscle cramps, heart palpitations, and other muscle-signaling related stuff.  I was getting jump-out-of-bed-yelling-in-the-middle-of-the-night calf cramps and supps stopped that.  Mg also helps mood.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Just landed here looking for information relating to headache, hot flash, and tinnitus... wanted to let you know that after many, many years of studying Magnesium, it will not damage your kidneys. The "warning" is that if you already have kidney damage that supplementing Magnesium can be dangerous. For people with working kidneys, any excess Magnesium is flushed out of the body with the urine. Yes, those "-ate" ones are a good idea. I use Magnesium Lactate and it is an excellent product. (I've been supplementing for many years and tried various types -- this is the one I like best.) Most women need at least 1000 mg of Elemental Magnesium daily -- elemental refers to the actual weight of the Magnesium.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks, magpye.  I didn't much care for the doc who told me that about too much magnesium, so can't say I'm surprised.  Ha.  I do find that the magnesium helps lots of things, including my sense of well-being.

Let us know if we can help with your search for reasons for your symptoms.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
428506 tn?1296560999
Thanks magpye for the mag tips, your advice is concise and easy to understand.  (Personally I find much of the info/opinions about supplements to be all over the place, which discourages me.)  I have an "-ate" Mg supplement on hand and will try resuming it.

Carrie, people react differently to treatment.  It depends on the individual, the extent of their illness, the type of co's, and the type of abx.  Definitely keep track of your symptoms so that you can discuss your reaction with your doc.  In my eyes, having any reaction can be a good sign that you are on the right track, but of course that logic isn't comforting when you're enduring a worsening of symptoms.  

I hope the full dose is working out for you.  I had to start on low doses of abx because my Herx reactions were too strong to endure.  If you suddenly get worse, don't hesitate to call your doc to ask about backing down.  It is important to treat, but that needs to be balanced with what you can tolerate.  Good luck!
Comment
Cancel
428506 tn?1296560999
Comment
Comment
Submit Comment
Your Answer
1094370 tn?1317138425
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Lyme Disease Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Infectious Diseases Answerers
Avatar f tn
Blank
JackieCalifornia
1415174 tn?1453246703
Blank
mkh9
CA